MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Model Number UPA31015
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The reported lot qpbscdd0 is not a valid lot in the system database.  device has been returned and evaluation anticipated, but not yet begun.  event related to device with reported lot qmbdkbd0 submitted via mw # 2210968-2021-02749.Event related to device with reported lot qmbdjzd0 submitted via mw # 2210968-2021-02750.
 
Event or Problem Description
It was reported that a patient underwent a hernia repair on an unknown date in 2021 and the mesh was used.Prior to surgery there were holes found in foil of device.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/25/2021.Additional information provided: storage: the mesh is always placed in the secondary packaging box.No rubber bands or similar are used.Way to the or: always placed in secondary packing and never removed yes, the take several meshes but all in individual original packing the storeroom is adjacent to the or so they take it directly to the operating table thus, the meshes are always carried by the nurse, so in case the mesh is not used, she places it back in the storeroom this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 4/22/2021   additional information: d4, h3, h4 h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.  h3 evaluation: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one empty opened foil of product was received for evaluation.During the visual inspection of sample, several wrinkles and holes could be observed on foil packet, the holes appear to be caused from outside to inside and on the wrinkles.The mesh product was not received for evaluation.Per the condition of the sample received, an excessive manipulation of foil packet is suspected.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Complaint information will be included in complaint trending that is reviewed on a regular basis to determine if further action is necessary.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Product complaint # (b)(4) date sent to the fda: 4/22/2021 corrected information: d3,g1 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11572555
Report Number2210968-2021-02751
Device Sequence Number3660217
Product Code FTL
UDI-Device Identifier10705031236998
UDI-Public10705031236998
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberUPA31015
Device Catalogue NumberUPA31015
Device Lot NumberQPBSCDD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/29/2021
04/28/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/23/2021
05/26/2021
Patient Sequence Number1